Jump to content

Chemo Has been Hard


Recommended Posts

I started chemo last thursday 12/28th (cisplatin and Gemzar). managed to get through Saturday okay but not feeling well by New Years Eve. Stayed in bed and managed to watch the ball drop with one eye with all the kids on my bed. Was supposed to go back to work on Tuesday and could not, lost ability to hydrate. My mouth is full of mucotitis, I'm trying to force water down now. Went to clinic for hydration yesterday and now trying to work from home today. Next chemo in two days and I just don't know how to stay strong through this. This morning I started vomiting so I'm hoping they can find another med to help. I'm just so tired, I want to crawl in bed and stay there. My kids don't want to be near me now as they see me as too sick. I know it will get worse before it gets better and I have to do this to stay alive, as you all know, it's hard some days.

hope everyone else is doing well into this new year.

Love and hugs for all

Lilly

Link to post
Share on other sites

Hi Lilly,

I'm sorry you're going through such a tough spot right now. But you're super strong and you will get through this. I hope the doctors can prescribe a drug that will take care of the nausea. Once that's resolved you'll feel much better. In the meantime, drink as much as you can and show your children what it means to be a fighter. Stay strong.

Trish

Link to post
Share on other sites

I am sorry you are going through this. I know this is hard on the kids it is on mine. Just try to stay strong I know those days were you want to stay in bed all day. That is were I wil probably be this weekend after my treatment. I hope you start feeling better and good luck on future treatments.

Heather_T

Link to post
Share on other sites

Lilly,

Sorry to hear that you are having such a hard time with the chemo. I just try to think why I had no problem at all and others have such a hard time. I wish I could figure out why and wrap it up and send it to you. I will pray that they find that med that will help.

Stay positive, :)

Ernie

Link to post
Share on other sites

Oh (((Lilly))),

You have gone through so much surgery, treatment, & radiation in such a short period of time. This new one is really hitting you hard coming on top of all of the rest.

I'm so sorry -- I just hate that this is happening to you. Hopefully you will get a new anti-nausea med to help. Hang in there -- I know you are a tough cookie. You will prevail!! :)

Welthy

Link to post
Share on other sites

Hi Lilly,

It sounds like everthing is just the pits right now, but you are so strong, I just know you will get through it. I was looking at the picture of your beautiful children as I read your post, and I could just picture you all together watching the ball drop, it made me smile. Hang on to those moments, they will give you the strength you need when you feel like you're just too darn tired to take anymore.

Fight, fight fight!!

Hugs and prayers for you and your family.

Tracy

Link to post
Share on other sites

Lilly, I am sorry you are feeling so rotten. I really hope they can give you something that will help that neasuea. That has to be horrible.

Hang in there, concentrate on those beautiful kids of yours and one day soon this will be all behind you. Meanwhile, try to get some liquids down, rest when you have too and don't feel guilty for not being there for your family. You must take care of yourself.

Take care honey, I really hope you start to feel better.

Maryanne

Link to post
Share on other sites

Lilly:

Sending prayers for a speedy answer to those nagging issues that are plaguing you. You have been through so much since dx. As others have said, eat and drink whatever you can and don't let up on the doc. until s/he finds an appropriate anti-nausea med. to help you.

Keep us posted too -- I didn't see where you might have mentioned what meds. you are taking. Perhaps if you posted those, others could suggest an alternative that has worked for them during difficult times so you could perhaps nip this in the bud all the quicker.

Linda

Link to post
Share on other sites

Lisa know nausea and vomiting all too well.

Kytril anti-nausea seems to work the best for her.

You take one 1mg tablet and you are good for 12 hours. It's worth the price of the drug.

The stomach acid producing cycles get all out of sync during chemo and cause unpredictable results like nausea. The Kytril should help you injest food and liquids without the nausea.

Lisa also did protein drinks with soy when she couldn't get down solids.

Good Luck in 2007

Link to post
Share on other sites

Hi Lilly,

I'm sorry you are having such a tough time. I had gemzar and carboplatin. It made me tired and in order toavoid nausea, I took the anti-nausea pills before I felt sick. Usually on day 3. The added benefit is that the anti-nausea put me to sleep.

Do make sure you get fluids. I hope it gets easier on you. Make sure the doctor knows how badly you feel. And check that the redblood count is okay. You might need some aranesp. (I actually was transfused twice do to low red blood count and had aranesp every month.) One other thing that made me very tired was low potassium. I had some fluid retention so the doctor prescribed a "potassium sparing" diuretic. In my case, it didn't spare the potassium and I became dangerously low.

Good luck

Mary

Link to post
Share on other sites

My wife is on 2 different anti-nausea drugs. Ativan, and Compazine. She has taken these every day since chemo began in Sept. She hasn't been nauseaous except for the one time that I forgot to call in the scrip for the ativan and we ran out for a day. She also takes Dolesetron for 5 days following the chemo treatment. We have been lucky. I hope you find the right mix of pills to help you too.

Tanner

Link to post
Share on other sites

EMEND worked wonders for me for chemo. The only problem is that it is quite expensive and I would see if it is covered by insurance. You only need 3 pills, one the day before chemo, the day of and the day after.

After chemo I used compazine which was good, but not EMEND. But, I think everyone may react differently to different meds, but definitely worth looking into.

Joan

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...